Thinking about stopping Tysabri...Thoughts appreciated.

If it's on your mind and it has to do with multiple sclerosis in any way, post it here.

Thinking about stopping Tysabri...Thoughts appreciated.

Postby tt89 » Sun Jan 24, 2010 12:20 pm

Well I had my 8th infusion this month. The only positive thing to having this IV once a month is that I'm only sick a few days vs everyone on the shots other than that and overall I think I'm doing much worse than before Tysabri. Things I notice that are worse:

Legs are much more weak especially my right side which was always the problem to start. Right arm is very weak

I'm losing hand strength in a BIG way. I can barely get my clothes on, put my boots on or anything without a struggle. My hands hurt so bad from being so tight and they are very weak. I can't even open a window in my house anymore Its unreal.

I stay in pain that I really cannot describe other than its a mix of muscle pain and nerve pain but mostly in my hips/upper legs only.

I used to have a horrible fatigue problem and we tried Ritalin but that was worthless. Provigal made me sick but now thankfully Im on Adderall and that has really helped me beat the bad fatigue.

I'm really in the dumps about this. I was certain that after doing so terrible on the shots that I stood a better chance with the IV. I know that Tysabri is not designed to make you feel better instead to slow the progression but I'm way worse on Tysabri than before.

I also notice bad brain fog. Sometimes I drive somewhere and sit in my car for awhile because I just can't even get out of the car I feel so awful.

I'm still working ( a nurse) and it's very difficult at best but I keep going and moving for fear I will stop forever. I refuse to be on disability.

For pain they started me from day one with Lortab but I just don't want to be on narcotics for pain. So we tried some anti-inflammatory drugs such as naproxin, ketoprofen, and mobic- did nothing. THey no longer have me using baclofen and those type drugs because I do not have spascity at all. They thought I did but I do not. The muscle cramps I had were from lack of potassium. That is fixed now. Also my Vit D level is staying in the range it needs to be as I'm on 50000 iu's twice a week. I had an Iron issue and that is resolved too.

I tried the Magnisium stuff and it helped for a bit but then nothing.

Its just that my pain is worse, the weakness is worse and my thinking is just slow and it's so frustrating. I do not walk awkward at all, just slow at times and then other times I'm okay.

Also I notice something else ( and I'm not depressed) but crying at the drop of a dime. Very emotional and I have to keep that under control so much do to my job and more but when I'm alone, its awful.

I don't know if its just everything or frustration or what.

I was pretty motivated about Tysabri from all I heard and all the people at my IV center love it but I'm not sure why. I'm the one that is in the best shape in that group. They all walk with assistance of some kind.

I still go for my walks but struggle on them but nevertheless I go as much as I can. I do little workouts at home best I can. I used to drink diet soda from sun up to sun down and now I have one a day, the rest is water.

I really just am not sure where to go from here.

There has to be a better way to deal with this. The time I was off all meds for several months is when I felt the BEST but my MRI didn't say I was better, I was worse so I went on Tysabri.

Any thoughts?

Thank you :(
User avatar
tt89
Family Member
 
Posts: 97
Joined: Tue Aug 12, 2008 3:00 pm
Location: USA

Advertisement

Return to General Discussion

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users